Texas, 2012High Wind in Texas, February 22 to 23, 2012
February 22 to 23, 2012 · NWS MAF · 3 events in 1 county or zone
A passing upper trough resulted in high winds in the Guadalupe Mountains.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A passing upper trough resulted in high winds in the Guadalupe Mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Feb 21, 10:39 PM MST, 2 hours 21 minutes earlier.
Area forecast discussion, Feb 21, 10:39 PM MST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1139 PM CST TUE FEB 21 2012
.DISCUSSION...
SEE 06Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...
VFR CONDITIONS ARE EXPECTED AT AREA TAF SITES THROUGH THE NEXT 24
HOURS. SOUTHWESTERLY WINDS WILL CONTINUE FOR MOST SITES THROUGH
WEDNESDAY MORNING... WITH WINDS TRENDING MORE WESTERLY AND
BECOMING GUSTY AFTER 17Z.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
RED FLAG WARNING FROM 1 PM TO 5 PM MST WEDNESDAY FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ.
TX...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...
CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...
SCURRY...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
WINKLER.
RED FLAG WARNING FROM 1 PM TO 5 PM MST WEDNESDAY FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&
06Hazardous weather outlook, Feb 21, 1:42 PM MST, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
242 PM CST TUE FEB 21 2012
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-221200-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
242 PM CST TUE FEB 21 2012 /142 PM MST TUE FEB 21 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED WEDNESDAY AFTERNOON IN
THE GUADALUPE MOUNTAINS AS 20 FOOT WINDS INCREASE TO 20 TO 30 MPH
WITH MINIMUM RH/S DROPPING TO 10 TO 15 PERCENT. A RED FLAG WARNING
IS IN EFFECT FOR THE GUADALUPE MOUNTAINS WEDNESDAY AFTERNOON.
MORE WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
THURSDAY AFTERNOON ACROSS SOUTHEAST NEW MEXICO AND MUCH OF WEST
TEXAS AS VERY WARM TEMPERATURES AND RH/S OF 8 TO 15 PERCENT
COMBINE WITH INCREASING 20 FOOT WIND SPEEDS. A FIRE WEATHER
WATCH IS IN EFFECT FOR SOUTHEAST NEW MEXICO AND MUCH OF WEST
TEXAS THURSDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
High Wind, Guadalupe Mountains of Culberson County
- When
- February 22, 1:00 AM MST to February 23, 5:00 PM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 73 kt (84 mph) measured gust
- Reported by
- RAWS
An extended period of strong winds affected the Guadalupe Mountains due to a passing upper shortwave trough.
High Wind, Guadalupe Mountains of Culberson County
- When
- February 22, 1:12 AM MST to February 23, 4:56 PM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- Mesonet
High Wind, Guadalupe Mountains of Culberson County
- When
- February 22, 2:00 AM MST to February 23, 4:00 PM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- RAWS
An extended period of strong winds affected the Guadalupe Mountains due to the passage of an upper shortwave trough.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Georgia, February 22 to 23, 20121 death · $1.8 million · EF1 · 5 events
- Avalanche and High Wind in Utah, February 22 to 23, 20121 death · 82 kt wind · 6 events
- Avalanche in Montana, February 22, 20121 death · 1 event
- Heavy Snow and High Wind in Montana, February 22 to 25, 2012$314,000 · 65 kt wind · 6 events
- Debris Flow and High Wind in Washington, February 22 to 26, 2012$200,000 · 51 kt wind · 4 events
- High Wind in Idaho, February 22, 2012$105,000 · 68 kt wind · 6 events
- Flooding in Idaho, February 22 to 23, 2012$67,000 · 6 events
- Hail and Damaging Winds in Tennessee, February 22, 2012$34,000 · 1 in hail · 9 events
- High Wind in Oregon, February 22, 2012$26,000 · 72 kt wind · 5 events
- High Wind in Colorado, February 22 to 23, 201277 kt wind · 13 events
- Heavy Snow in South Dakota, February 22 to 23, 201210 events
- Lightning Strike in Kentucky, February 22, 2012$15,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 362190, 362191, 362188.